Controlling Diabetes & Low Energy Diabetic

by Jennifer

QUESTION:


My boyfriend has diabetes and takes insulin twice daily. He also has had triple bypass sugery (after his 4th heart attack). He is 41.

He has had low energy levels, and sleeps more than I would consider normal. At times he is so exhausted, he can't function. he is very difficult to wake up. Once he sleeps, he is ok.

He never has what I would consider a typical energy level. He also has nausea that comes and goes without apparent reason. there are no consistent factors (eating certain foods, time of day, etc) that would explan it.

Are these symptoms a result of poorly managed diabetes? I do not feel he eats as well as he should and he does not exercise. He is probably about 40 pounds overweight. I eagerly await your response! Thank you!

ANSWER:

Hi Jennifer,

First, I hope the best for your boyfriend and you.

Second, according to what you are saying, I don't think your boyfriend is in a good health condition, I'm sorry to say that. Therefore, it is a must you seek medical help.

It is true that diabetics suffer lack of energy, but once they are on medication and following the right lifestyle and diet, they will regain that energy. As for your boyfriend, I'm afraid that something is wrong with him that urge medical assistance.

However, I do not have his medical record to judge what is going on with him, all I can say is based on your words.

My first advice is to seek medical assistance. If doctors have told you that this is normal for him (which I think it is not), then you should try hard to help him boost his energy levels. How?

Once he is awake, give fresh squeezed fruits or vegetables juice (mix orange, lemon, pomegranate or apple, carrot, pomegranate, wheat grass or any other juice he likes). Do not let him without eating because he is taking insulin.

Check his blood sugar regularly (especially 1hr after taking insulin) to ensure he is not having hypoglycemia (according to what you say perhaps your boyfriend is entering in the hypoglycemic coma if he rarely eats; that's why I insist to seek medical help). Record his glucose levels, & pass them to his doctor to see if he needs to regulate insulin dose.

Prepare energizing soups with chicken breast broth and other blended vegetables to make his eating easier. Or other light dishes he might love.

Good luck & best wishes!

Alba


How to control/manage my PP Blood sugar levels
by: nellie

QUESTION: I am 55, 5.10/74 KG, associate professor. I have been suffering from Diabetes ( ev.one in the family) for the past 10 years.

Of late despite regular medication and 2 km morning walk, my pp blood Sugar is shooting up. So I am not taking morn/eve insulin (12unit/10 unt) with medicines and one cap.fenugreek..but still its high around 240.

Any diet/exercise tips and advice?


ANSWER: Hi Assoc.Prof.Nellie,


There are many factors contributing in persistent high blood sugar levels. Please follow this page for the one related to your case.

Click here to post comments or follow up

Ask the Doctor now? Simply click here to return to Side effects of Diabetes.

Explore More...